By Staff Writer
When taken by itself, heroin delivers a powerful high that can result in an equally strong addiction. However, authorities across the country are warning that the drug is now being mixed with other substances that can increase its addictiveness, elevating the chances that users will need substance abuse treatment.
Law enforcement officials in a Northeastern city recently cautioned police officers to be on the lookout for a mixture of heroin and crushed Tylenol PM, which is being called “cheese,” according to the New York Daily News.
The combination is cheap, selling for as little as $2 per hit. However, the high is generally followed soon after by drowsiness. Users who are looking to maintain the feeling must use the drug up to 15 times per day. This delivers a dangerous dose acetaminophen from the Tylenol PM.
Police officers told the news source that the drug dealers selling cheese are pushing it on teenagers and children by branding their packaging with popular cartoon characters.
Quitting the drug can be an especially difficult process, as withdrawal symptoms can be worse than those of traditional drugs, according to Keys to Safer Schools, a Texas-based advocacy group.